Funnel Cloud, Apache
- When
- July 31, 3:30 PM MST to 4:00 PM MST
- Where
- Apache County, Rough Rock
- Reported by
- Public
- Coordinates
- 36.400, -109.870
A funnel cloud was seen form the community of Rough Rock.
A funnel cloud was seen from the community of Rough Rock.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A funnel cloud was seen from the community of Rough Rock.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 31, 2:58 PM MST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 258 PM MST TUE JUL 31 2012 .SYNOPSIS...A MOIST SOUTHEASTERLY FLOW WILL BRING SCATTERED TO NUMEROUS SHOWERS AND STORMS TO NORTHERN ARIZONA TODAY. SOME STORMS MAY PRODUCE HAIL...HEAVY RAIN...AND STRONG GUSTY WINDS. A SLIGHT DRYING TREND WILL DEVELOP WEDNESDAY THROUGH THE END OF THE WEEK WITH SLIGHTLY WARMER TEMPERATURES. && .DISCUSSION...AN UPPER LEVEL DISTURBANCE NOTED MOVING INTO NORTHEAST AZ THIS AFTERNOON AS IT ROTATES AROUND THE LARGE CENTRAL PLAINS HIGH PRESSURE SYSTEM. THIS FEATURE MOVED NORTHWEST OUT OF SOUTHERN NM THIS MORNING AND HAS ACTED TO ENHANCE MID LEVEL FLOW ACROSS EASTERN AZ TODAY. THE STRONGER WIND SHEAR COMBINED WITH PLENTY OF AVAILABLE MOISTURE AND MARGINAL INSTABILITY HAS RESULTED IN MORE ORGANIZED CONVECTION ACROSS EASTERN PORTIONS OF THE STATE. SOME STORMS HAVE BECOME STRONG WITH REPORTS OF THREE QUARTER INCH HAIL AND VERY HEAVY RAINFALL. THE THREAT FOR SOME STORMS TO BECOME MARGINALLY SEVERE WILL LAST THROUGH THE EVENING AS THEY PROPAGATE NORTHWESTWARD. HAIL UP TO 1 INCH IN DIAMETER....STRONG GUSTY OUTFLOW WINDS...AND VERY HEAVY RAIN ARE ALL POSSIBLE. IN ADDITION...THESE VERY EFFICIENT RAIN PRODUCING STORMS WILL CONTINUE THE THREAT FOR LOCAL FLOODING. ON WEDNESDAY...CENTRAL PLAINS HIGH PRESSURE SAGS SOUTH AND WEST WITH FLOW OVER AZ SHIFTING TO MORE OF A SOUTHWEST DIRECTION. THIS LOOKS TO BRING A SLIGHTLY DRIER AND MORE STABLE PATTERN TO NORTHERN AZ WHICH WILL BEGIN A DOWNWARD TREND IN MONSOON ACTIVITY. MOISTURE LINGERS THROUGH THE WEEK WITHOUT EVER REALLY GETTING SCOURED OUT...SO SCATTERED THUNDERSTORMS FAVORING THE HIGHER TERRAIN WILL DEVELOP EACH DAY. DAYTIME TEMPERATURES WILL RECOVER TO MORE NORMAL VALUES BY THE END OF THE WEEK. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH IN COVERAGE BECOMING ISOLATED AFTER 03Z. EXPECT EXTREMELY HEAVY RAIN UNDER ANY STORMS ALONG WITH ERRATIC GUSTY WINDS. ANOTHER ROUND OF SCATTERED STORMS IS IN STORE FOR WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MCS AVIATION.......MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 303 PM MST TUE JUL 31 2012 AZZ004>018-037>040-010700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 303 PM MST TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL CONTINUE TO BRING MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA THROUGH THIS EVENING. SOME OF THESE STORMS MAY PRODUCE SUBSTANTIAL RAINFALL IN A SHORT PERIOD OF TIME RESULTING IN LOCALIZED FLOODING. LARGE HAIL AND STRONG WINDS ARE ALSO POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY BUT THE RISK OF HEAVY RAINFALL WILL DECREASE DURING THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 114 PM MST TUE JUL 31 2012 AZZ010-039-312045- APACHE AZ- 114 PM MST TUE JUL 31 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA UNTIL 145 PM MST AT 112 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES SOUTH OF SALINA...MOVING NORTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... SALINA... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3602 10999 3616 10987 3588 10967 3578 10985 TIME...MOT...LOC 2014Z 145DEG 14KT 3591 10982
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 139 PM MST TUE JUL 31 2012 AZZ009-010-039-312115- NAVAJO AZ-APACHE AZ- 139 PM MST TUE JUL 31 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN APACHE COUNTY IN NORTHEAST ARIZONA NORTH CENTRAL NAVAJO COUNTY IN NORTHEAST ARIZONA UNTIL 215 PM MST AT 135 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CHILCHINBITO...MOVING NORTHWEST AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTH OF SALINA...ALSO MOVING NORTHWEST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN APACHE COUNTY... RURAL NORTHERN NAVAJO COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3676 11052 3639 11009 3608 10981 3645 11024 TIME...MOT...LOC 2039Z 144DEG 21KT 3646 11023 3622 10995
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
204 PM MST TUE JUL 31 2012
AZZ010-011-014-040-312130-
APACHE AZ-
204 PM MST TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA
UNTIL 230 PM MST
AT 158 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST
OF KLAGETOH TO 10 MILES SOUTHEAST OF CHAMBERS TO 11 MILES SOUTH OF
CHAMBERS...MOVING NORTHWEST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
SANDERS...
CHAMBERS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
&&
LAT...LON 3568 10931 3502 10917 3490 10942 3524 10972
3536 10947 3602 10962
TIME...MOT...LOC 2102Z 144DEG 26KT 3566 10936 3509 10924
3502 10939SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 221 PM MST TUE JUL 31 2012 AZZ009-010-039-312145- NAVAJO AZ- 221 PM MST TUE JUL 31 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL NAVAJO COUNTY IN NORTHEAST ARIZONA UNTIL 245 PM MST AT 217 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR TSEGI...MOVING NORTHWEST AT 20 MPH. THIS STORM WILL BE CROSSING U S HIGHWAY 160 MOMENTARILY. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN NAVAJO COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. && LAT...LON 3664 11074 3684 11062 3664 11027 3649 11038 TIME...MOT...LOC 2121Z 122DEG 17KT 3661 11042
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST TUE JUL 31 2012
AZZ009-039-312230-
NAVAJO AZ-
300 PM MST TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN NAVAJO COUNTY IN NORTHEAST ARIZONA
UNTIL 330 PM MST
AT 258 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR NAVAJO NATIONAL MONUMENT...MOVING NORTHWEST
AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHWESTERN NAVAJO COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL
SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE
DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF
STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A
STURDY BUILDING OR AN ALL METAL VEHICLE.
&&
LAT...LON 3675 11042 3666 11062 3693 11074 3701 11064
3701 11059
TIME...MOT...LOC 2201Z 149DEG 15KT 3679 11058SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 316 PM MST TUE JUL 31 2012 AZZ014-017-312245- APACHE AZ- 316 PM MST TUE JUL 31 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN APACHE COUNTY IN NORTHEAST ARIZONA UNTIL 345 PM MST/445 PM MDT/ AT 412 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 18 MILES EAST OF SPRINGERVILLE...MOVING WEST AT 15 MPH. GUSTY WINDS MAY BE EXPECTED JUST WEST OF THE ARIZONA/NEW MEXICO BORDER ALONG U S HIGHWAY 60. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN APACHE COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3414 10927 3436 10919 3431 10903 3410 10904 TIME...MOT...LOC 2215Z 107DEG 13KT 3418 10898
The Flagstaff radar (KFSX), 236 km away, was scanning. The volume nearest the first event began at 22:31 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was seen form the community of Rough Rock.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2012Every state in 2012This day in weather historyWarnings in Arizona, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405631.